MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that after intraocular lens (iol) implantation, the patient still had glare, and vision was not as crisp.The lens was removed and replaced with a non-company lens in a secondary procedure.The clinical reason for explant was cited as mild residual refractive error.According to the additional information received, in the surgeon's opinion, the product was responsible for the patient's events, the patient experienced ghosting and blurry vision since initial procedure.The patient's symptoms were resolved, and the surgeon reported a good prognosis.There was no further impact to the patient.
 
Additional Manufacturer Narrative
Additional information provided in sections d.9., h.3., h.6., and h.11.The lens was returned inside a plastic specimen jar.Solution was dried on the lens.The optic was cut into two portions with serrated edges.The optic portions were returned.One haptic was broken in the haptic/optic junction.The broken haptic portion was not returned.It is unknown if a qualified cartridge and handpiece were used.The customer indicated it was unknown if a company cartridge or handpiece was used.A non-qualified viscoelastic was used.The product investigation could not determine the root cause for the reported vision complaint.The explanted lens was returned and evaluated.The optic was cut with serrated edges into two portions and broken haptic damage was observed.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The company toric (1.50 cyl.) 18.0 diopter (1.5 extended depth of focus) lens was removed and replaced with a non-company monofocal non-toric 17.5 diopter lens.Due to the exchange of a company toric lens model for a non-company monofocal non-toric lens, and a difference of 0.5 less diopters for the replacement lens, this may suggest that a monofocal non-toric lens of a lesser diopter was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23934655
Report Number1119421-2025-03305
Device Sequence Number5609690
Product Code POE
UDI-Device Identifier00380652427050
UDI-Public(01)00380652427050(17)250423(11)200424(10)15038977
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2025
Device Model NumberDAT315
Device Catalogue NumberDAT315.180
Device Lot Number15038977
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON PRO.; MONARCH II LOADING FORCEPS.; ORA SYSTEM WITH VERIFEYE MESSAGING.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale